Georgia, 2005Wildfire in Georgia, November 10, 2005
November 10, 2005 · NWS FFC · 1 event in 1 county or zone
1 wildfire, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Nov 10, 2:19 PM EST, 41 minutes earlier.
Area forecast discussion, Nov 10, 2:19 PM EST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
219 PM EST THU NOV 10 2005
.SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT)
THIS AFTERNOONS FORECAST REVOLVES BASICALLY AROUND THE ACCURACY OF
THE DEWPOINT FORECAST...CONFIDENCE IN WHICH IS VERY LOW. FOR
EXAMPLE...THE 00Z MAV FORECAST DEWPOINTS FROM LAST NIGHT WERE 25
DEGREES TOO HIGH FOR GVL AND AHN FOR THIS AFTERNOON. IN GENERAL
ACROSS THE CWA...MAV DEWPOINTS WERE 10 TO 15 DEGREES TOO WARM. THE
12Z RUN DOESNT SEEM TO HAVE CAUGHT UP...ALTHOUGH ITS MUCH BETTER.
AS A RESULT OF THESE DRASTICALLY LOWER DEWPOINTS...THE RFW WAS
EXTENDED ACROSS THE ENTIRE AREA EARLIER THIS AFTERNOON AND IS VALID
THROUGH THIS EVENING.
FOR TONIGHT...WINDS WILL LOWER SLIGHTLY. BEYOND THAT IT IS DIFFICULT
TO PINPOINT EXACTLY WHAT WILL HAPPEN...AGAIN REVOLVING AROUND THE
DEWPOINTS. WHILE DIFFICULT TO TREND...DEWPOINTS TONIGHT SHOULD BE
LOWER THAN PROGGED...AND HAVE REFLECTED THIS IN MY GRIDS. IN
ADDITION...HOW THIS WILL TRANSLATE TO TEMPERATURES IS ALSO SOMEWHAT
DIFFICULT TO SAY. THUS...HAVE UNDERCUT MOS TEMPERATURES BY SEVERAL
DEGREES IN MOST LOCATIONS. BRIEFLY CONSIDERED ISSUING A FROST
ADVISORY AS I HAVE TEMPERATURES IN MANY AREAS GETTING BELOW 36
DEGREES...BUT SINCE DEWPOINTS ARE SIGNIFICANTLY DRIER THAN PROGGED
AND WINDS SHOULD STAY UP SLIGHTLY...IT MAY ACTUALLY BE QUITE
DIFFICULT FOR ANY MOISTURE TO CONDENSE IN ORDER FOR FROST TO FORM.
THUS...OPTED NOT TO ISSUE THE ADVISORY...BUT WILL INCLUDE PATCHY
FROST IN THE GRIDS. IF LATER SHIFTS DECIDE WITH MORE DATA THAT
DEWPOINTS AND TEMPERATURES ARE TELLING A DIFFERENT STORY...THE
OPTION IS STILL THERE FOR A FROST ADVISORY TO BE ISSUED.
AFTERNOON RHS ON FRIDAY ARE CURRENTLY MARGINAL FOR FIRE WEATHER
CONCERNS. AS THE SURFACE HIGH PRESSURE BEGINS TO MOVE EAST...WINDS
SHIFT FROM NORTHWEST TO NORTHEAST AND MOISTURE BEGINS TO INCREASE
EVER SO SLIGHTLY. HOWEVER...WHILE MOISTURE IS EXPECTED TO
INCREASE...I AM STILL UNSURE WHAT THE STARTING POINT WILL BE SINCE
MOSS HANDLING OF DEWPOINTS TODAY WAS SO POOR. CURRENT FEELING IS
THAT FIRE WEATHER WILL BE A CONCERN FOR TOMORROW...BUT CONFIDENCE IS
NOT PARTICULARLY HIGH WITHOUT BETTER INFORMATION. OF COURSE...
UPSTREAM DEWPOINTS ARE ALL IN THE 20S...SO THE POSSIBILITY CERTAINLY
CANNOT BE RULED OUT. THUS...HAVE OPTED TO ISSUE ANOTHER FIRE WEATHER
WATCH FOR THE AFTERNOON PERIOD ON FRIDAY WITH THE OPTION OF A LATER
SHIFT UPGRADING TO A RED FLAG WARNING.
MOISTURE DEFINITELY INCREASES DURING THE WEEKEND AS SOUTHERLY FLOW
RETURNS. A STRONG TROUGH IN THE MIDDLE OF THE COUNTRY PUSHES EAST
WHILE THE ATTENDANT COLD FRONT REACHES THE MISSISSIPPI VALLEY BY THE
END OF THE SHORT TERM. LOW TEMPERATURES BY SATURDAY NIGHT INCREASE
TO THE UPPER 40S WITH HIGHS SATURDAY STILL IN THE UPPER 60S TO LOWER
70S.
.LONG TERM...(SUNDAY THROUGH THURSDAY)
THE PATTERN OF INCREASING MOISTURE CONTINUES INTO SUNDAY AS THE COLD
FRONT APPROACHES. POPS BEGIN IN THE EXTENDED ON SUNDAY AFTERNOON AS
THE FRONT REACHES NORTHWEST GEORGIA...AND BY MONDAY MORNING AT LEAST
SLIGHT CHANCE POPS HAVE SPREAD ACROSS THE ENTIRE CWA. THIS FRONT
KIND OF FIZZLES OUT BY MONDAY NIGHT BUT IS PICKED UP A STRONGER
TROUGH AND MERGES WITH ANOTHER FRONT THAT SWEEPS THROUGH ON TUESDAY.
HOWEVER...THE SONG AND DANCE CONTINUES AS THE DYNAMICS FOR BOTH
SYSTEMS ARE DISPLACED TO THE NORTH AND GEORGIA IS LEFT WITH THE
TRAILING EDGES OF FRONTAL SYSTEMS THAT HAVE LITTLE MOISTURE AND ALSO
LITTLE UPPER LEVEL SUPPORT. OF COURSE...THINGS COULD CHANGE. NO
MAJOR CHANGES TO OUR TEMPERATURE PATTERN...MAINLY UPPER 60S TO LOWER
70S FOR HIGHS AND UPPER 40S TO LOWER 50S FOR LOWS. THAT IS...UNTIL
THE LAST FRONT COMES THROUGH AND REALLY COOLS US OFF...TO NEAR
NORMAL LEVELS AGAIN.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATLANTA 39 66 43 68 / 0 0 0 0
ATHENS 36 64 39 69 / 0 0 0 0
GAINESVILLE 35 66 41 67 / 0 0 0 0
ROME 32 70 37 74 / 0 0 0 0
COLUMBUS 40 69 43 74 / 0 0 0 0
MACON 36 68 36 72 / 0 0 0 0
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 7 PM THURSDAY FOR GAZ001-GAZ002-GAZ003-
GAZ004-GAZ005-GAZ006-GAZ007-GAZ008-GAZ009-GAZ011-GAZ012-GAZ013-
GAZ014-GAZ015-GAZ016-GAZ019-GAZ020-GAZ021-GAZ022-GAZ023-GAZ024-
GAZ025-GAZ027-GAZ030-GAZ031-GAZ032-GAZ033-GAZ034-GAZ035-GAZ036-
GAZ037-GAZ038-GAZ039-GAZ041-GAZ042-GAZ043-GAZ044-GAZ045-GAZ046-
GAZ047-GAZ048-GAZ049-GAZ050-GAZ051-GAZ052-GAZ053-GAZ054-GAZ055-
GAZ056-GAZ057-GAZ058-GAZ059-GAZ060-GAZ061-GAZ062-GAZ066-GAZ067-
GAZ068-GAZ069-GAZ070-GAZ071-GAZ072-GAZ073-GAZ074-GAZ075-GAZ076-
GAZ078-GAZ079-GAZ080-GAZ081-GAZ082-GAZ083-GAZ084-GAZ085-GAZ086-
GAZ089-GAZ090-GAZ091-GAZ092-GAZ093-GAZ094-GAZ095-GAZ096-GAZ097-
GAZ098-GAZ102-GAZ103-GAZ104-GAZ105-GAZ106-GAZ107-GAZ108-GAZ109-
GAZ110-GAZ111-GAZ112-GAZ113.
FIRE WEATHER WATCH FROM NOON FRIDAY TO 7 PM FRIDAY FOR GAZ001-
GAZ002-GAZ003-GAZ004-GAZ005-GAZ006-GAZ007-GAZ008-GAZ009-GAZ011-
GAZ012-GAZ013-GAZ014-GAZ015-GAZ016-GAZ019-GAZ020-GAZ021-GAZ022-
GAZ023-GAZ024-GAZ025-GAZ027-GAZ030-GAZ031-GAZ032-GAZ033-GAZ034-
GAZ035-GAZ036-GAZ037-GAZ038-GAZ039-GAZ041-GAZ042-GAZ043-GAZ044-
GAZ045-GAZ046-GAZ047-GAZ048-GAZ049-GAZ050-GAZ051-GAZ052-GAZ053-
GAZ054-GAZ055-GAZ056-GAZ057-GAZ058-GAZ059-GAZ060-GAZ061-GAZ062-
GAZ066-GAZ067-GAZ068-GAZ069-GAZ070-GAZ071-GAZ072-GAZ073-GAZ074-
GAZ075-GAZ076-GAZ078-GAZ079-GAZ080-GAZ081-GAZ082-GAZ083-GAZ084-
GAZ085-GAZ086-GAZ089-GAZ090-GAZ091-GAZ092-GAZ093-GAZ094-GAZ095-
GAZ096-GAZ097-GAZ098-GAZ102-GAZ103-GAZ104-GAZ105-GAZ106-GAZ107-
GAZ108-GAZ109-GAZ110-GAZ111-GAZ112-GAZ113.
&&
TDP
Hazardous weather outlook, Nov 10, 6:07 AM EST, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
607 AM EST THU NOV 10 2005
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111100-
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
607 AM EST THU NOV 10 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT
...NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT...
.SYNOPSIS...
A COLD FRONT WILL CONTINUE TO MOVE THROUGH CENTRAL GEORGIA THIS
MORNING BRINGING DRY AND STABLE CONDITIONS TO THE AREA. NO
PRECIPITATION OR OTHER HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A FEW THUNDERSTORMS MAY BE POSSIBLE MONDAY OR TUESDAY AS ANOTHER
STORM SYSTEM APPROACHES THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
Wildfire, Spalding
- When
- November 10, 3:00 PM EST to 7:00 PM EST
- Where
- Spalding forecast zone
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 33.261, -84.284 (the zone’s center; the record gives no point)
The Griffin Daily News reported that several wildfires occurred in the county, especially around Griffin, as a result of controlled burns out of control as strong, gusty winds combined with low relative humidity and fairly dry fuels. The biggest fire occurred in a wooded area off Briarcliff Street. Other fires were reported at Vaughn Circle and Ginney Lane, East McIntosh and Hamil Road, and on Gainer Road. All of the fires were contained quickly and there were no injuries or structural damage. About an acre of trees and brush were burned during the incidents.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Oregon, November 10, 20052 deaths · 1 injured · 1 event
- Strong Wind in New Jersey, November 10, 2005$20,000 · 21 events
- Strong Wind in Pennsylvania, November 10, 2005$10,000 · 10 events
- Strong Wind in Maryland, November 10, 2005$5,000 · 5 events
- High Wind and Lightning Strikes in Massachusetts, November 10, 2005$10,000 · 4 events
- Strong Wind in Delaware, November 10, 2005$5,000 · 4 events
- Waterspouts in Lake Erie, November 10, 20052 events
- High Wind in Maine, November 10, 200556 kt wind · 1 event
- Flood in New York, November 10, 20051 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5484333.